Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 140, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 24, 2013, 4:23 AM CDT for Edwards County, Real County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2013, 4:23 AM CDT (09:23 UTC)
- Expired
- May 24, 2013, 5:00 AM CDT
- In force
- 37 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Edwards County, TX, Real County, TX
The radar
The Laughlin AFB radar (KDFX), 72 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2671 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
237 WUUS54 KEWX 240923 SVREWX TXC137-385-241000- /O.NEW.KEWX.SV.W.0140.130524T0923Z-130524T1000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 423 AM CDT FRI MAY 24 2013 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN EDWARDS COUNTY... SOUTHERN REAL COUNTY... * UNTIL 500 AM CDT. * AT 415 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BARKSDALE...OR 13 MILES WEST OF LEAKEY...AND MOVING EAST AT 15 MPH. ALSO...A SECOND SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL IS LOCATED FEW MILES NORTH OF LEAKEY MOVING EAST AT ABOUT 10 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE TUFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2993 9972 2970 9960 2963 10003 2974 10009 TIME...MOT...LOC 0919Z 252DEG 13KT 2974 9994 $$
1 follow-up statement
052 WWUS54 KEWX 240950 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 450 AM CDT FRI MAY 24 2013 TXC137-385-240956- /O.CAN.KEWX.SV.W.0140.000000T0000Z-130524T1000Z/ EDWARDS TX-REAL TX- 450 AM CDT FRI MAY 24 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN REAL AND SOUTHEASTERN EDWARDS COUNTIES IS CANCELLED... THE STRONG TO SEVERE STORMS THAT EARLIER AFFECTED PARTS OF EDWARDS AND REAL COUNTIES HAVE DIMINISHED AND TRANSITION INTO HEAVY RAIN STORMS. LAT...LON 2993 9972 2970 9960 2963 10003 2974 10009 TIME...MOT...LOC 0946Z 252DEG 13KT 2977 9983 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:25 AM CDT, 58 minutes earlier.
Area forecast discussion, May 24, 3:25 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 325 AM CDT FRI MAY 24 2013 .SHORT TERM (TODAY THROUGH SATURDAY)... AN MCS/MCV IS SLOWLY DROPPING SOUTH INTO THE EDWARDS PLATEAU WHILE A WEAK UPPER LEVEL SHORT-WAVE IS MOVING NORTHEAST INTO THE NORTHERN MEXICAN STATE OF CHIHUAHUA. THE ONGOING SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE MCV SHOULD TEND TO WANE TOWARD MORNING AS THE AIRMASS STABILIZES. THE MCV STALLS OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS WHILE THE SHORT-WAVE MOVES INTO THE NORTHERN MEXICAN STATE OF COAHUILA THIS AFTERNOON INTO TONIGHT. THESE TWO FEATURES ALONG WITH SOME SURFACE BOUNDARIES TO INTERACT WITH A MOIST AIRMASS TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS LATER THIS MORNING THROUGH THIS EVENING. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL UP TO 3 OR 4 INCHES...GUSTY WINDS AND SMALL HAIL. A FEW SHOWERS AND THUNDERSTORMS MAY LINGER OVERNIGHT. THE MCV WILL BE ABSORBED BY THE SHORT-WAVE BY SATURDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ON SATURDAY AS THE SHORT-WAVE MOVES ACROSS CENTRAL TEXAS. A SLIGHT COOLING TREND OF DAYTIME TEMPERATURES IS EXPECTED DUE TO CLOUDS AND RAIN. && .LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... THE SHORT-WAVE MOVES OFF TO THE EAST SATURDAY NIGHT WITH ISOLATED SHOWERS AND THUNDERSTORMS LINGERING. AN UPPER LEVEL RIDGE BUILDS INTO SOUTH CENTRAL TEXAS ON SUNDAY AND PERSISTS INTO TUESDAY. A RAIN-FREE PERIOD WITH SLIGHTLY ABOVE AVERAGE TEMPERATURES CAN BE EXPECTED. BY THE MIDDLE OF NEXT WEEK...AN UPPER LEVEL TROUGH WEAKENS THE UPPER LEVEL RIDGE. HAVE MAINTAINED THE SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR LATE WEDNESDAY INTO THURSDAY DUE TO PASSAGE OF THE UPPER LEVEL TROUGH. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 93 72 93 72 94 / 50 50 30 10 - AUSTIN BERGSTROM INTL AIRPORT 91 71 92 70 92 / 50 50 30 10 - NEW BRAUNFELS MUNI AIRPORT 92 72 92 71 93 / 50 40 30 10 - BURNET MUNI AIRPORT 89 69 87 69 90 / 60 50 30 10 - DEL RIO INTL AIRPORT 90 73 91 74 94 / 60 50 20 10 - GEORGETOWN MUNI AIRPORT 89 70 88 70 90 / 60 50 30 10 - HONDO MUNI AIRPORT 94 73 92 72 93 / 50 50 30 10 - SAN MARCOS MUNI AIRPORT 91 72 91 71 92 / 50 40 30 10 - LA GRANGE - FAYETTE REGIONAL 91 73 90 72 91 / 50 30 20 10 - SAN ANTONIO INTL AIRPORT 92 73 91 73 92 / 50 40 30 10 - STINSON MUNI AIRPORT 92 73 91 72 92 / 50 40 30 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...17 SYNOPTIC/GRIDS...04
Hazardous weather outlook, May 23, 2:31 PM CDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 231 PM CDT THU MAY 23 2013 TXZ171>173-183>194-202>209-217>225-228-241200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 231 PM CDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS MOVING EASTWARD INTO VAL VERDE COUNTY FROM WEST TEXAS AND MEXICO COULD BE SEVERE THE REMAINDER OF THIS AFTERNOON INTO THIS EVENING. LARGE HAIL AND DAMAGING WINDS WOULD BE THE SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 24, 1:44 AM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
144 AM CDT FRI MAY 24 2013
TXZ184-240730-
EDWARDS-
144 AM CDT FRI MAY 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EDWARDS COUNTY UNTIL 230
AM CDT...
AT 135 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES NORTHEAST OF FLOUR MILLS...OR 21 MILES
NORTHWEST OF ROCKSPRINGS...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN EDWARDS COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3028 10016 3008 10049 3021 10062 3030 10053
3030 10019
TIME...MOT...LOC 0644Z 229DEG 18KT 3025 10045Special weather statement, May 24, 2:08 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
208 AM CDT FRI MAY 24 2013
TXZ184-185-240800-
EDWARDS-REAL-
208 AM CDT FRI MAY 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN REAL AND NORTHERN
EDWARDS COUNTIES UNTIL 300 AM CDT...
AT 159 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
ROCKSPRINGS TO 8 MILES NORTH OF ROCKSPRINGS TO 13 MILES NORTHWEST OF
ROCKSPRINGS...AND MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ROCKSPRINGS...
DEVILS SINKHOLE STATE NATURAL AREA...
PRADE RANCH...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3011 9977 2994 9977 2990 10002 3010 10054
3014 10029 3030 10018 3030 10016
TIME...MOT...LOC 0708Z 294DEG 22KT 3019 10013 3010 10019
3008 10034Special weather statement, May 24, 3:47 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
347 AM CDT FRI MAY 24 2013
TXZ183>187-202-203-240930-
BANDERA-EDWARDS-KERR-KINNEY-REAL-UVALDE-VAL VERDE-
347 AM CDT FRI MAY 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BANDERA...VAL VERDE...
NORTHWESTERN UVALDE...REAL...NORTHERN KINNEY...WESTERN KERR AND
SOUTHERN EDWARDS COUNTIES UNTIL 430 AM CDT...
AT 337 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF LOST MAPLES STATE PARK TO 9 MILES SOUTH OF LANGTRY...AND MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN...SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
COMSTOCK...
LEAKEY...
VANDERPOOL...
VANCE...
LOST MAPLES STATE PARK...
TUFF...
BARKSDALE...
CAMP WOOD...
AMISTAD VILLAGE...
RIO FRIO...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2979 10161 3013 9964 2966 9930 2941 10105
2945 10108 2946 10115 2951 10119 2952 10127
2959 10126 2957 10130 2959 10133 2964 10131
2964 10136 2974 10143 2977 10147 2975 10154
2979 10155 2976 10159
TIME...MOT...LOC 0846Z 313DEG 17KT 2993 9969 2966 10150The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 1:44 AM CDT | Special Weather Statement | EWX | Edwards | 46 min |
| May 24, 2:08 AM CDT | Special Weather Statement | EWX | Edwards | 52 min |
| May 24, 3:01 AM CDT | Areal Flood Advisory | EWX | Edwards, Real, Val Verde | 3 hr |
| May 24, 3:47 AM CDT | Special Weather Statement | EWX | Edwards, Real | 43 min |
| May 24, 4:44 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| May 24, 4:53 AM CDT | Special Weather Statement | EWX | Kinney, Real, Uvalde | 67 min |
| May 24, 5:01 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| May 24, 5:31 AM CDT | Special Weather Statement | EWX | Kinney | 59 min |
| May 24, 6:12 AM CDT | Areal Flood Advisory | EWX | Kinney | 108 min |
| May 24, 6:50 AM CDT | Special Weather Statement | EWX | Kinney, Maverick, Uvalde | 70 min |
| May 24, 7:32 AM CDT | Special Weather Statement | EWX | Maverick | 58 min |
| May 24, 8:35 AM CDT | Special Weather Statement | EWX | Zavala | 40 min |
| May 24, 8:44 AM CDT | Areal Flood Advisory | EWX | Real, Uvalde | 106 min |
| May 24, 9:15 AM CDT | Special Weather Statement | EWX | Dimmit, Kinney, Uvalde | 45 min |
| May 24, 9:45 AM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| May 24, 9:57 AM CDT | Flash Flood Warning | EWX | Uvalde | 63 min |
| May 24, 10:04 AM CDT | Special Weather Statement | EWX | Frio | 41 min |
| May 24, 10:42 AM CDT | Areal Flood Advisory | EWX | Bandera, Kerr, Medina, Real, Uvalde | 108 min |
| May 24, 10:47 AM CDT | Special Weather Statement | EWX | Frio, Medina | 43 min |
| May 24, 11:42 AM CDT | Special Weather Statement | EWX | Bexar | 48 min |
| May 24, 11:49 AM CDT | Special Weather Statement | EWX | Atascosa | 41 min |
| May 24, 12:15 PM CDT | Special Weather Statement | EWX | Bexar, Comal, Kendall | 45 min |
| May 24, 12:45 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Kendall | 105 min |
| May 24, 12:59 PM CDT | Special Weather Statement | EWX | Atascosa, Bexar, Comal | 46 min |
| May 24, 1:32 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| May 24, 2:03 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe | 117 min |
| May 24, 2:29 PM CDT | Areal Flood Advisory | EWX | Atascosa | 2 hr |
| May 24, 2:40 PM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| May 24, 2:46 PM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Guadalupe, Hays, Travis | 4 hr |
| May 24, 2:53 PM CDT | Special Weather Statement | EWX | Karnes | 67 min |
| May 24, 2:58 PM CDT | Special Weather Statement | EWX | Hays | 47 min |
| May 24, 3:43 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 107 min |
| May 24, 4:35 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe, Wilson | 115 min |
| May 24, 6:34 PM CDT | Areal Flood Advisory | EWX | Burnet, Llano, Travis, Williamson | 116 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.